Alert archive / Louisiana / River Flood Advisories in 2021

River Flood Advisory 7, NWS New Orleans, LA

April 15, 2021Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this river flood advisory at Apr 15, 2021, 9:06 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Apr 15, 2021, 9:06 PM CDT (02:06 UTC)
Expired
Apr 17, 2021, 12:34 PM CDT
In force
39 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Tangipahoa Parish, LA

The river

Written for the forecast point Tangipahoa River near Kentwood (KENL1). The gauge peaked at 12.15 ft at Apr 15, 2021, 6:00 PM CDT.

actionminormoderatemajor101504/1604/1704/18
Action stage
12 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

126 
WGUS84 KLIX 160206 RRA
FLSLIX

Flood Advisory
National Weather Service New Orleans LA
906 PM CDT Thu Apr 15 2021

...The National Weather Service in New Orleans has issued a Flood 
Advisory for the following rivers in Mississippi...Louisiana...

  Tangipahoa River At Osyka affecting Pike County.

  Tangipahoa River Near Kentwood affecting Tangipahoa Parish.


MSC113-162015-
/O.NEW.KLIX.FL.Y.0008.210416T0206Z-210420T1800Z/
/OSYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
906 PM CDT Thu Apr 15 2021

The National Weather Service in New Orleans has issued a

* Flood Advisory for
  the Tangipahoa River At Osyka.
* From this evening to Tuesday afternoon.
* At 8:00 PM CDT Thursday the stage was 14.6 feet.
* Action stage is 14.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to a crest of 14.8 feet 
  early Sunday morning.
* Impact...At 15.0 feet, Pastures and woodlands along with some crop 
  land near the river will be inundated.


&&

LAT...LON 3097 9042 3098 9048 3103 9048 3103 9042

$$

LAC105-162015-
/O.NEW.KLIX.FL.Y.0007.210416T0206Z-210419T1200Z/
/KENL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
906 PM CDT Thu Apr 15 2021

The National Weather Service in New Orleans has issued a

* Flood Advisory for
  the Tangipahoa River Near Kentwood.
* From this evening to Monday morning.
* At 8:00 PM CDT Thursday the stage was 12.2 feet.
* Action stage is 12.0 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to a crest of 12.3 feet 
  just after midnight tonight.
* Impact...At 13.0 feet, Water will invade the commercial property 
  adjacent to the river


&&

LAT...LON 3090 9044 3090 9050 3098 9047 3097 9042

$$

CAB
1 follow-up statement
038 
WGUS84 KLIX 171734
FLSLIX

Flood Advisory
National Weather Service New Orleans LA
1234 PM CDT Sat Apr 17 2021

...The Flood Advisory is cancelled for the following rivers in 
Louisiana...

  Tangipahoa River Near Kentwood affecting Tangipahoa Parish.

LAC105-171845-
/O.CAN.KLIX.FL.Y.0007.000000T0000Z-210417T1734Z/
/KENL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1234 PM CDT Sat Apr 17 2021

...The Flood Advisory for the Tangipahoa River Near Kentwood has 
been cancelled...

The Flood Advisory is cancelled for
  the Tangipahoa River Near Kentwood.
* At 12:00 PM CDT Saturday the stage was 10.4 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to continue to fall. 


&&

LAT...LON 3090 9044 3090 9050 3098 9047 3097 9042

$$

JFL

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood advisory went out at Apr 15, 3:49 PM CDT, 5 hours 17 minutes earlier.

Area forecast discussion, Apr 15, 3:49 PM CDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
349 PM CDT Thu Apr 15 2021

.SHORT TERM (Tonight through Saturday Night)...A series of fast
moving upper level vorticity maxima embedded within a deep layer
zonal flow pattern will continue to interact with a stalled
frontal boundary across the forecast area through the short term
period. The result of this interaction will be periods of shower
and thunderstorm activity that have the potential to train over
the same areas and produce repeated bouts of heavy rainfall. In
total, rainfall of 2 to 4 inches with locally higher amounts of up
to 6 inches is anticipated through Saturday. Given the recent
heavy rains in the area, high rivers, and saturated soils, any
rainfall will quickly runoff and exacerbate flooding on the
already high rivers. Given this threat, a flash flood watch has
been extended through Noon on Saturday.

The first round of heavy rainfall and thunderstorm activity is
expected to overspread the forecast area late tonight or early
tomorrow morning and then persist along the lingering frontal
boundary through tomorrow night. Rainfall amounts will be greatest
along and north of the I-10 corridor, and this will be the primary
area of concern for flash flooding issues. Fortunately, the severe
threat appears to be limited due to a lack of strong shear values.
Lapse rates will also be weaker in the mid-levels due to some
warming aloft and this will produce a lower hail threat than
observed the last couple of days. The extensive cloud cover and
rainfall in place will result in cooler daytime highs in the
upper 60s and lower 70s tomorrow.

The lingering boundary will begin to push to the south by Saturday
afternoon and any convection will also shift to areas generally
south of the I-10 corridor for the afternoon and early evening
hours. Ample forcing will still be in place, and locally heavy
downpours capable of causing street flooding issues could still be
a concern for areas south of Lake Pontchartrain and along the
Louisiana coast. With less rain activity expected over inland
areas temperatures should be a few degrees warmer in the lower to
middle 70s.

.LONG TERM (Sunday through Wednesday Night)...Northern stream
energy diving into the Tennessee Valley on Sunday will combine
with a rain induced mesohigh over the CWA to drive the frontal
boundary further south and eventually offshore on Sunday. The main
focus for shower and thunderstorm development will be largely
confined to the immediate Louisiana and coast and the coastal
waters, and the threat of heavy rainfall will finally come to an
end across the CWA. Slightly cooler and drier air will begin to
advect into the area, and temperatures should only warm into the
upper 60s and lower 70s. This cooler airmass will remain in place
Sunday night with lows dipping into the upper 40s and lower 50s.
Weak forcing in the mid and upper levels should support some
isolated to scattered light rain shower development from Sunday
night into Monday with the best rain chances south of the I-10
corridor.

A deeper northwest flow pattern in the mid and upper levels and
increasing upper level subsidence will take hold on Tuesday and
remain in place through Wednesday night. Skies will clear and rain
chances will come to an end across the area. Weak cold air
advection into the area will keep temperatures slightly below
average with highs in the lower to middle 70s and lows in the
upper 40s and lower 50s.

&&

.AVIATION...VFR conditions will develop over the terminals by 00z
and persist through the overnight hours. Another round of showers
and thunderstorms will then begin to affect the terminals between
12z and 18z tomorrow and several periods of convection will linger
through the evening hours tomorrow. Ceilings will drop into IFR
and MVFR range of 500 to 1500 feet, and periods of IFR or lower
visibilities could occur with the heaviest downpours.

&&

.MARINE...Winds will generally be in the 10 to 15 knot range
tonight, but an increase in gradient flow over the eastern waters
could push winds into exercise caution range tomorrow. A frontal
boundary will slide through the waters on Saturday, and winds will
climb to near 20 knots over the open Gulf waters from Saturday
night through Monday. Winds will begin to relax as high pressure
settles over the waters on Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  56  67  57  71 /  40  90  90  20
BTR  61  70  62  71 /  30  80  80  20
ASD  59  71  61  75 /  10  80  80  40
MSY  63  72  65  74 /  10  80  70  40
GPT  59  69  61  74 /  10  80  80  50
PQL  57  70  59  76 /  10  80  80  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Saturday morning for LAZ034>037-039-
     046>050-056>061-063>072-075>078.

GM...Small Craft Advisory until 4 PM CDT this afternoon for GMZ536-
     538-550-552-555-557-570-572-575-577.

     Flash Flood Watch through Saturday morning for GMZ530.

MS...Flash Flood Watch through Saturday morning for MSZ068>071-077-
     080>082.

GM...Small Craft Advisory until 4 PM CDT this afternoon for GMZ538-
     550-552-555-557-570-572-575-577.

&&

PG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:21 AM CDTSpecial Weather StatementLIXIberville, Pointe Coupee, West Baton Rouge39 min
Apr 16, 4:56 AM CDTSpecial Weather StatementLIXEast Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge64 min
Apr 16, 5:23 AM CDTSpecial Weather StatementLIXAscension, East Baton Rouge, Iberville, Livingston, Saint James, West Baton Rouge37 min
Apr 16, 5:45 AM CDTSpecial Weather StatementLIXAscension, Livingston, Saint James, Saint John the Baptist30 min
Apr 16, 5:49 AM CDTSpecial Marine WarningLIX56 min
Apr 16, 6:12 AM CDTSpecial Weather StatementLIXAscension, Assumption, Saint James48 min
Apr 16, 6:16 AM CDTSpecial Weather StatementLIXOrleans, Saint John the Baptist, Saint Tammany44 min
Apr 16, 6:39 AM CDTSpecial Marine WarningLIX51 min
Apr 16, 6:59 AM CDTSpecial Weather StatementLIXOrleans46 min
Apr 16, 7:19 AM CDTSpecial Marine WarningLIX56 min
Apr 16, 7:51 AM CDTSpecial Weather StatementLIXJefferson24 min
Apr 16, 9:23 AM CDTSpecial Weather StatementLIXPlaquemines37 min
Apr 16, 9:34 AM CDTTornado WarningLIXPlaquemines11 min
Apr 16, 9:50 AM CDTSpecial Weather StatementLIXTerrebonne55 min
Apr 16, 9:51 AM CDTSpecial Marine WarningLIX54 min
Apr 16, 9:54 AM CDTSpecial Marine WarningLIX66 min
Apr 16, 10:28 AM CDTSpecial Marine WarningLIX62 min
Apr 16, 10:39 AM CDTSpecial Marine WarningLIX66 min
Apr 16, 11:24 AM CDTSpecial Marine WarningLIX66 min
Apr 16, 11:33 AM CDTSpecial Marine WarningLIX57 min
Apr 16, 12:02 PM CDTSpecial Marine WarningLIX58 min
Apr 16, 12:25 PM CDTSpecial Marine WarningLIX65 min
Apr 16, 12:47 PM CDTSpecial Marine WarningLIX28 min
Apr 16, 1:12 PM CDTSpecial Marine WarningLIX33 min
Apr 16, 1:25 PM CDTSpecial Marine WarningLIX50 min

Nearby

River Flood Advisories in Louisiana, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.